| Model Number |
657416 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Discomfort (2330); Foreign Body In Patient (2687)
| Date of Event |
09/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a variax clavicula plate removal, whilst removing the screws and plate the surgeon noticed some metal particles in the wound.He reported the case to the head nurse and gave her all implants (plates + screws).
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw shows signs of usage as the threads of the screw were found deformed.The 2nd thread was deformed in a downward direction as an upward force was exerted on the screw.The head of the screw was also damaged and deformed.The screw was most likely damaged during the extraction procedure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The revision of the plate and screws was most likely caused due to intraoperative misalignment of some of the screws onto the plate during insertion which in turn caused stripping/fragmentation of the screw threads.This malalignment may have led to the alleged discomfort in subsequent days.If any further information is provided, the complaint report will be updated.
Event or Problem Description
It was reported that during a variax clavicula plate removal, whilst removing the screws and plate the surgeon noticed some metal particles in the wound.Additional information: the reason for the removal of the plate was the discomfort it caused.There was no debris left in the patient.